Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Diabetic/Steroid nightmare- please help

(5 Posts)
thetroubleis Mon 22-Jun-15 12:17:25

DP has had an operation on his eye. it went very wrong and he has had steroid drops to take the pressure in his eye down, they haven't worked so now they have given him prednisolone (12.8,4,6,2) and it's pushing hi BG up to 25/26.

The result of which it is literally like living with the incredible hulk and I can tell his eyesight is actually getting worse!

WTF? Is there an alternative? Or is he going to have to move into his mum's because it's too much.

Back soon.

FeelingSmurfy Mon 22-Jun-15 12:20:43

Is it short term? One of my relatives has type 2 diabetes and asthma, whenever he needs steroids for his asthma his readings go up, but its only short term and at that point the asthma is the biggest concern

thetroubleis Mon 22-Jun-15 13:00:19

I'm not sure to be honest, they're being a bit cagey about what's actually wrong with his eye at the hospital. The course ends in 4 weeks time but I can't even see how he's going to manage that. He's type 1 on a pump and has been using twice his normal insulin and it's still ridiculously high.

hellomynameis Tue 23-Jun-15 15:46:27

Should get in touch with his specialist nurse to adjust pump regime whilst on steroids

thetroubleis Thu 25-Jun-15 21:38:55

Thanks, hello he has upped his basal so that has helped but it's the random spikes... Sigh...

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now